Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Cure for burning sensation and irritation behind knee with no rashes?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 3795 Questions
I have a skin irritation behind the knee with no visible rash, bumps, etc....It feels like a sliver or something is under the skin, but no sign of a foreign object. Mainly an irritant with no desire to scratch for relief. Sometimes a burning sensation without a temperature elevation. Any suggestions?
Posted Wed, 13 Feb 2013 in Skin Hair and Nails
Answered by Dr. Pavan Kumar Gupta 3 hours later

Thanks for the query.

Abnormal sensation on the skin is called as par aesthesia. Paraethesia is associated with alcohol abuse, diabetes, local injuries and vitamin deficiency.
Do you consume alcohol?
Did you sustain any injuries to the knee?
Have you checked your blood sugars?

Presuming you do not consume alcohol and there was no history of injuries, I would suggest you apply caladryl solution on the affected areas and take vitamin B-complex supplements for 3 weeks.

If symptoms persist or you develop rashes / visible skin lesions, please consult a dermatologist nearby for careful examination. He/she can rule out other skin conditions and plan blood sugar check.

I hope it helps. You may revert back if you need any clarifications.

Good luck!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor